Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Relating exponential growth in a manifold and its fundamental group
HTML articles powered by AMS MathViewer

by Anthony Manning PDF
Proc. Amer. Math. Soc. 133 (2005), 995-997 Request permission

Abstract:

We relate the growth rate of volume in the universal cover of a compact Riemannian manifold to the growth in the fundamental group in terms of word length in a given set of generators and the length of geodesics representing these generators.
References
Similar Articles
Additional Information
  • Anthony Manning
  • Affiliation: Mathematics Institute, University of Warwick, Coventry, CV4 7AL, United Kingdom
  • Email: akm@maths.warwick.ac.uk
  • Received by editor(s): December 10, 2003
  • Published electronically: October 14, 2004
  • Communicated by: Michael Handel
  • © Copyright 2004 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 133 (2005), 995-997
  • MSC (2000): Primary 20F69, 37D40; Secondary 20F65, 37B40
  • DOI: https://doi.org/10.1090/S0002-9939-04-07755-X
  • MathSciNet review: 2117199